NEClimbs.com forum

Please login or register.

Login with username, password and session length
Advanced search  

News:

Reading the forum on your cell phone? There's an easier way. We've enabled a Tapatalk app that makes browsing the forum a whole lot easier. Check it out in the iPhone or Android store if you don't own it already.

Pages: 1 2 [3]   Go Down

Author Topic: Pericarditis  (Read 778 times)

danf

  • NEClimbs Senior Member
  • ****
  • Offline Offline
  • Posts: 281
Re: Pericarditis
« Reply #30 on: May 06, 2014, 12:24:18 PM »

I'm on the prednisone for a few more days along with an antibiotic. I thought I was going to be on colchicine for a while too but I didn't get a script for that. Instead I'm on Protonix which is a heartburn/anti-naseau med for a month..... Follow-up appointments are scheduled a week from today, I'll find out about the colchicine then.
Logged

strandman

  • NEClimbs God
  • *****
  • Offline Offline
  • Posts: 4628
Re: Pericarditis
« Reply #31 on: May 06, 2014, 06:22:31 PM »

I puked up big time on colchesine..evil shit
Logged

danf

  • NEClimbs Senior Member
  • ****
  • Offline Offline
  • Posts: 281
Re: Pericarditis
« Reply #32 on: June 05, 2014, 10:32:03 PM »

So, been a while since I updated this....

Had my followup appointments a few weeks ago, turns out I had influenza B in addition to the pericarditis.  Which would explain my high fevers.  Since I was having symptoms of the pericarditis for a couple weeks before I went in the hospital, I don't think the flu caused it but the 2 in combo certainly did a number on me.

Had an EKG and an echocardiogram about a week after I got out of the hospital, both came back good.  My cardiologist put me on a prednisone taper (40 mg for 3 days, 35 mg for 3 days, etc) and I'm on the last couple days of that now.  Ibuprofen 3 times a day for a couple more weeks (600 mg each time) then I'm staying on the colchicine and Protonix for a couple more months.  I guess when they treat pericardial effusions with prednisone, there is a higher rate of re-occurance than when it's treated other ways.  The colchicine has been shown to lower that rate.

No one has been able to figure out what caused this effusion though.  It was said at some point by one of the doctors that people that have a pleural effusion tend to get pericardial effusions and vice versa.  So this very well could be related to the pleural effusion I had last summer.

So, at this point, my only complaint about my health is the damn acne that the prednisone has brought on.  I look like a damn teenager going through puberty right now.  The acne is almost like a rash, the zits are so small.  A friend of ours that is in school to be a PA (and has extensive cardio experience) told me it will likely take a month for it to clear up after I get off the prednisone. :(

The good news is, I'm a hell of a lot better than I was a month ago!!!
Logged

Jeff

  • NEClimbs God
  • *****
  • Offline Offline
  • Posts: 782
  • I love YaBB 1 Gold!
Re: Pericarditis
« Reply #33 on: June 06, 2014, 12:28:45 AM »

And from what you've told us, THAT is GOOD NEWS!  Here's to your continued improvement!!
Logged

sneoh

  • NEClimbs God
  • *****
  • Offline Offline
  • Posts: 1963
Re: Pericarditis
« Reply #34 on: June 06, 2014, 07:10:58 AM »

So glad to learn you are improving, Dan.  Hope you make a full recovery!
Logged

"You have to decide to do a flag, where you can broke your vertebrae or a barn door depending of your pro" - the poster formerly known as Champ

ELM

  • NEClimbs Senior Member
  • ****
  • Offline Offline
  • Posts: 333
Re: Pericarditis
« Reply #35 on: June 07, 2014, 04:56:25 PM »

Very good to hear!
   Prednisone has some irritating side effects but it gets the job done. You having the flu could have contributed more to the effusion than you may think. In the end though you may not get an answer for what caused it.
Logged
Ed Matt
" I release my attention: because of you now I am in danger!!! " -Champ
Pages: 1 2 [3]   Go Up
 

Page created in 0.152 seconds with 23 queries.